Grierson-Gopalan Syndrome Treatment

Introduction: What is Grierson-Gopalan Syndrome?

Also colloquially referred to as ‘Burning Feet’, Grierson-Gopalan syndrome is a medical condition in which the patient experiences an unpleasant warmth/hotness in their feet, accompanied by pain.

There is a difference in the degree of intensity of the ‘Burning Feet’ syndrome, which varies from patient to patient. Some people afflicted with the condition may only feel a mild warmth in the soles while others may feel an intense burning in the whole foot, and sometimes even in the lower portion of the legs. This is quoted from Best adhd psychiatrist near me.

Generally, the symptoms surface with greater intensity during the nighttime as compared to the day.

Potential Causes

While there are a variety of different ostensible causes that can create this disorder, one of the main and primary medical conditions that are linked with the Grierson-Gopalan syndrome is diabetes. Here’s how.

Causes Related to Nerve Damage

Damaging of nerve cells in the feet/legs

Type 1 and 2 diabetes can damage the peripheral nerves in the patient’s body. When not managed or watched carefully, the high levels of glucose can have an adverse effect on the peripheral nerves, and in particular the sensory nerves in the legs and feet. This can, in turn, give rise to the Burning Feet syndrome.

Peripheral Neuropathy

This possible cause is also related to the nervous system. In essentiality, peripheral neuropathy occurs when the sensory nerves joining with the spinal cord at either end are damaged. While it is more commonly found in diabetes patients, peripheral neuropathy can also be developed due to other factors such as congenital diseases, improper nutritional intake, infections, and kidney failure.

Causes Related to Physical Disorders/Conditions and Infections

Hyperthyroidism

Apart from diabetes patients, people suffering from hyperthyroidism can also develop the Grierson-Gopalan syndrome. (Hyperthyroidism is the condition in which the thyroid gland performs its function with more fervor than required, and hence releases more than the needed amount of hormones.)

Athlete’s Foot

‘Athlete’s Foot’ is an infection that can be formed on, as the name indicates, the foot of the patient. In this condition, the patient may experience itching and stinging at different places on the feet viz. the soles and toes. dr syed ahmed says that athlete’s foot should b strong more than normal human.

This infection can also further lead to Burning Feet syndrome.

Some Other Causes

Other than the ones mentioned above, here are some more causes of the Burning Feet syndrome.

  • Lyme Disease
  • Side effects caused by drugs
  • Uremia
  • Imbalance in vitamin intake
  • Vasculitis
  • Erythromelalgia
  • Allergies
  • Uncomfortable footwear
  • Charcot-Marie-Tooth disorder

There are a lot of other causes as well. But enumerating them all would be an unnecessary divergence from brevity and the main purpose of this discussion i.e. the treatment would be left discarded. In fact, one of the reasons why the causes are mentioned in such detail is to help patients understand the possible reason behind their affliction so that they can better realize the best course for treating it.

Treatment for ‘Burning Feet’

When it comes to treating ‘Burning Feet’, there are a few different ways and approaches that the patient can take. It largely depends on the intensity of the condition, and the attitude of the afflicted person.

People who are only facing some mild symptoms can be fine with taking a few self-care treatment steps on their own, while others who have developed a more severe condition should go see a doctor. This latter option is advisable only when the symptoms are worsening. And are not alleviate due to the self-care treatment.

Self-care steps

Here are some things that you can try on your own. If you are unable to self care then you should schedule a psychiatrist appointment.

Analgesics

For easing the pain, you can try taking some painkilling drugs such as ibuprofen. Be sure to stick to anti-inflammatory non-steroidal medication. Not using the latter can, instead of helping the condition, worsen it.

%d bloggers like this: